Tinnitus / Dizziness Following Antibiotics

Discussion in 'Dr. Stephen Nagler (Archived Answers)' started by Majesta, Oct 13, 2014.

  1. Dr. Nagler is not accepting new questions.
    Dismiss Notice
tinnitus forum
    1. Majesta

      Majesta Member

      Tinnitus Since:
      July 2014
      Dr Nagler,
      In July I had a torsoplasty and had an infected hematoma. I had 5 I and d surgeries and numerous abx before the infection was controlled. I was on vancomyicin, Invanz, gentamyicin , clindamyicin , ancef, merropentum, etc. I ended up with c diff and was on vancomyicin 500mg 4x a day, Rifaxanin and finally Dificid. Ever since I have had pulsating tinnitus constantly as well as pain, ringing and pressure in my ears that comes and goes. I haven't been able to return to work or drive. It's horrible. Is this likely to be from the antibiodics? I had a MRI and hearing test that were normal. Is there a test to see if the little hairs in my ears were damaged? I've been off all abx for 6 weeks but still have dizziness and tinnitus. I have a hard time sleeping because of it too.
    2. Dr. Nagler

      Dr. Nagler Member

      Atlanta, Georgia USA
      Tinnitus Since:
      I am so sorry to hear that you are having such a difficult time of it.

      Unfortunately there is no way of knowing the cause for sure, but gentamicin ototoxicity is a possibility. As far as a testing goes, even if your otoacoustic emissions study were abnormal, it is not specific enough to point to the cause or even the timing of any damage. On the brighter side, all of your symptoms may well just settle down on their own within the next few months. I do hope that will be the case for you.

      Dr. Stephen Nagler

Share This Page

If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.